Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 276, NWS Atlanta, GA

August 5, 2010Fannin County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2010, 5:52 PM EDT for Fannin County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2010, 5:52 PM EDT (21:52 UTC)
Expired
Aug 5, 2010, 6:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Fannin County, GA

The radar

The Knoxville radar (KMRX), 165 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 6:00 PM EDTTSTM WND DMGMorganton, GA911 REPORTED 4 TREES DOWN AROUND MORGANTON ALONG OLD HIGHWAY 76.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1211 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WUUS52 KFFC 052152
SVRFFC
GAC111-052230-
/O.NEW.KFFC.SV.W.0276.100805T2152Z-100805T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT THU AUG 5 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR BLUE
  RIDGE...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORGANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3497 8415 3493 8418 3488 8411 3483 8415
      3480 8415 3479 8413 3479 8410 3472 8410
      3461 8418 3470 8425 3477 8429 3482 8435
      3499 8429
TIME...MOT...LOC 2152Z 266DEG 17KT 3482 8426

$$
1 follow-up statement
056 
WWUS52 KFFC 052229
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT THU AUG 5 2010

GAC111-052236-
/O.EXP.KFFC.SV.W.0276.000000T0000Z-100805T2230Z/
FANNIN GA-
629 PM EDT THU AUG 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FANNIN COUNTY WILL BE 
ALLOWED TO EXPIRE AT 630 PM EDT...

AT 623 PM EDT...STRONG THUNDERSTORMS WILL CONTINUE ACROSS EASTERN 
FANNIN COUNTY...FROM MARGRET...TO HURST...TO HEMP FOR ANOTHER 30 
MINUTES OR SO BEFORE MOVING INTO UNION COUNTY. HOWEVER...THE 
STRONGEST PORTION OF THESE STORMS HAVE MOVED INTO UNION COUNTY.

FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN WILL CONTINUE 
ACROSS EASTERN FANNIN COUNTY THROUGH 7 PM EDT. RUNOFF FROM THESE 
STORMS WILL LIKELY RESULT IN MINOR FLOODING OF SMALL CREEKS AND 
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS 
EASTERN FANNIN COUNTY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS 
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

IF YOU SAW WIND DAMAGE...LARGE HAIL...OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3497 8415 3493 8418 3488 8411 3483 8415
      3480 8415 3479 8413 3479 8410 3472 8410
      3461 8418 3470 8425 3477 8429 3482 8435
      3499 8429
TIME...MOT...LOC 2226Z 266DEG 17KT 3483 8406

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:09 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 5, 4:09 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT THU AUG 5 2010

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
STRONG TO SEVERE STORMS STILL A SLIGHT THREAT FOR NORTH GEORGIA
THIS AFTERNOON AND EVENING. HOWEVER... EXPECT THE GREATER THREAT
TO REMAIN NORTH OF THE STATE WHERE A COLD FRONT MOVING INTO TN IS
PROVIDING THE EXTRA PUNCH TO SUPPORT STRONG STORM DEVELOPMENT. THE
FLOW ALOFT APPEARS TO REMAIN MOSTLY ZONAL OVERNIGHT... SO THE FRONT
WILL BE VERY SLOW TO SAG TOWARD NORTH GA OVERNIGHT. WITH THIS SAID...
STILL EXPECT THE COLD FRONT TO BE NEAR THE GA/TN LINE BY 12Z FRI...
THEN PUSH TO NEAR ATLANTA METRO AREA THROUGH FRIDAY AFTERNOON.
THIS WILL WARRANT LIKELY POPS ACROSS MUCH OF NORTH GA ON FRIDAY.
SPC HAS ALSO PLACED MUCH OF NORTH AND CENTRAL GA IN A SLIGHT RISK
FOR SEVERE STORMS... AS THE FRONT PUSHES INTO A VERY MOIST AND
UNSTABLE AIR MASS... WITH 2500-3500 CAPES AND -5 TO -7 LI'S EXPECTED
BY EARLY-MID AFTERNOON. WEAK DISTURBANCES IN THE DEVELOPING WNW
FLOW ALOFT WILL ONLY ENHANCE STRONG STORM DEVELOPMENT. LOW LEVEL
SHEAR VALUES REMAIN MODEST...SO THE MAIN THREAT APPEARS TO BE
DAMAGING DOWNBURST WINDS AND MAYBE SOME LARGE HAIL. BOTH GFS AND
NAM SHOW A MID-UPPER LEVEL NW FLOW DEVELOPING ON SATURDAY...BUT
THE GFS SEEMS TO STALL THE FRONT THE ATLANTA METRO AREA ON
SATURDAY... WHILE THE NAM SAGS THE FRONT FURTHER SOUTH AND
POSSIBLY INTO SOUTH GA BY LATE SATURDAY. BECAUSE OF THE NW FLOW
ALOFT... HAVE LEANED SLIGHTLY MORE TOWARD THE NAM AND EXPECT THE
FRONT TO PUSH INTO CENTRAL GA BY SATURDAY... THEN INTO SOUTH GA ON
SUNDAY... SO HAVE DECREASED POPS FROM NORTH TO SOUTH ACCORDINGLY.
COULD SEE STRONG STORMS ON SATURDAY ACROSS CENTRAL GA WITH THE
FRONT IN THE AREA... SO ALL CONCERNED SHOULD MONITOR FOR THIS
POTENTIAL AS SATURDAY AFTERNOON APPROACHES. OTHERWISE... COOLER
HIGHS OVER NORTH GA HAS WARRANTED DROPPING A HEAT ADVISORY FOR
THIS AREA ON FRIDAY. HOWEVER... HIGHS WILL STILL CLIMB INTO THE
MID 90S ACROSS PARTS OF CENTRAL GA ON FRIDAY... PRODUCING HEAT
INDICES IN THE DANGEROUS 105-109 RANGE... SO HAVE ISSUED A HEAT
ADVISORY FROM NOON-6 PM FRIDAY FOR AREAS GENERALLY SOUTH OF A
LAGRANGE TO MILLEDGEVILLE LINE. THE FRONT WILL BRING COOLER TEMPS
BY SATURDAY WITH INCREASED CLOUDS AND COOLER NORTH FLOW BEHIND THE
FRONT... BRINGING A MUCH NEEDED RELIEF TO THE HOT TEMPS. HAVE
LEANED TOWARD THE PERSISTENT LOWS FOR TONIGHT... THEN COOLER HIGHS
NORTH...WARMER HIGHS SOUTH ON FRIDAY.  /39

.LONG TERM /SUNDAY THROUGH THURSDAY/...
STILL COOLER TEMPS AND LOWER POPS ON TAP FOR EARLY NEXT WEEK...
THEN A SOUTHERLY FLOW BRINGS MOISTURE AND WARM HUMIDITY BACK TO
THE AREA BY MID WEEK. MADE NO SIGNIFICANT CHANGES TO THE EXTENDED
AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75  95  73  94  72 /  30  60  40  30  20
ATLANTA         75  93  73  93  73 /  30  60  40  30  20
BLAIRSVILLE     68  87  66  88  66 /  50  50  40  20  20
CARTERSVILLE    73  90  70  91  70 /  40  60  40  30  20
COLUMBUS        76  94  75  94  74 /  20  50  40  50  30
GAINESVILLE     75  91  72  92  71 /  40  60  40  30  20
MACON           75  96  74  94  74 /  20  50  40  40  30
ROME            74  93  70  93  70 /  40  60  40  30  20
PEACHTREE CITY  74  92  71  93  71 /  20  60  40  30  20
VIDALIA         76  96  75  95  75 /  20  50  40  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...
JOHNSON...LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...
TELFAIR...TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX.

HEAT ADVISORY FROM NOON TO 6 PM EDT FRIDAY FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PIKE...
PULASKI...SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...
DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JONES...LAMAR...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...TALBOT...TALIAFERRO...TAYLOR...TROUP...
TWIGGS...UPSON...WALKER...WALTON...WARREN...WASHINGTON...
WHITFIELD...WILKES...WILKINSON.

&&

39
Hazardous weather outlook, Aug 5, 5:27 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 AM EDT THU AUG 5 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
527 AM EDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS
AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS EXPECTED ACROSS
NORTH AND CENTRAL GEORGIA.

SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FAR NORTH GEORGIA THIS AFTERNOON
AND TONIGHT.

PRIMARY HAZARDS...
ANY THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD
TO GROUND LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS IN
NORTH GEORGIA COULD ADDITIONALLY PRODUCE WIND GUSTS TO 60 MPH.

OTHER HAZARDS...
DANGEROUS HEAT CONDITIONS ARE AGAIN EXPECTED TODAY WITH HEAT
INDEX VALUES OF 100 TO 110...PARTICULARLY ACROSS CENTRAL GEORGIA.

DISCUSSION...
INSTABILITY WILL BE QUITE HIGH THIS AFTERNOON AND EVENING WITH
CAPE VALUES BETWEEN 1500 AND 2500. LITTLE OR NO VERTICAL WIND
SHEAR IS EXPECTED HOWEVER...ISOLATED AREAS OF DAMAGING WINDS CAN
BE EXPECTED WITH THE MOIST AND UNSTABLE CONDITIONS IN PLACE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE COLD FRONT SHOULD MITIGATE THE DANGEROUS HEAT CONDITIONS.
ISOLATED THUNDERSTORM WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 5, 1:24 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT THU AUG 5 2010

GAZ008-009-015-016-051800-
124 PM EDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN LUMPKIN...
WHITE...UNION AND TOWNS COUNTIES UNTIL 200 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE MOUNTAIN SHELTER...MOVING EAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS LUMPKIN...WHITE...UNION AND TOWNS COUNTIES THROUGH 200 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOW GAP SHELTER...
WHITLEY GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...UNICOI
STATE PARK...ROBERTSTOWN...HELEN...BLOOD MOUNTAIN SHELTER...BLUE
MOUNTAIN SHELTER...MACEDONIA...MOUNTAIN SCENE...BRASSTOWN BALD...
VOGEL STATE PARK...OWLTOWN...TRACK ROCK AND ANNA RUBY FALLS. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 5, 4:34 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU AUG 5 2010

GAZ020-052100-
434 PM EDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW
COUNTY UNTIL 500 PM EDT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FOLSOM...MOVING NORTHEAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Aug 5, 5:00 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT THU AUG 5 2010

GAZ007-013-052145-
500 PM EDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN PICKENS AND GILMER COUNTIES UNTIL 545 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TAILS CREEK TO SEQUOYAH LAKE AND JUST
NORTHEAST OF JASPER...MOVING EAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Aug 5, 5:01 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT THU AUG 5 2010

GAZ020-021-052145-
501 PM EDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN NORTHWEST CHEROKEE AND BARTOW COUNTIES UNTIL 545 PM
EDT...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PINE LOG...TO CARTERSVILLE...TO
EUHARLEE...MOVING EAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

16
Special weather statement, Aug 5, 5:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU AUG 5 2010

GAZ001-052215-
531 PM EDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN DADE COUNTY UNTIL 615 PM EDT...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM COLE CITY TO
STEPHENSVILLE...MOVING EAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

19
Special weather statement, Aug 5, 5:44 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT THU AUG 5 2010

GAZ006-052230-
544 PM EDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EASTERN
FANNIN COUNTY UNTIL 630 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR LOVING AND BLUE RIDGE...MOVING EAST AT 10
MPH. OTHER STRONG THUNDERSTORMS WERE MOVING INTO THE SOUTHERN PART
OF THE COUNTY FROM GILMER COUNTY NEAR DIAL AND MARGRET.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:16 PM EDTSevere Thunderstorm WarningFFCFloyd, Haralson, Polk29 min
Aug 5, 3:36 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 35 more26 hr
Aug 5, 5:25 PM EDTSevere Thunderstorm WarningFFCBartow35 min
Aug 5, 6:05 PM EDTSevere Thunderstorm WarningFFCGordon, Murray40 min
Aug 5, 6:17 PM EDTSevere Thunderstorm WarningFFCFloyd28 min
Aug 5, 7:08 PM EDTSevere Thunderstorm WarningFFCWhite37 min
Aug 5, 7:14 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield30 min
Aug 5, 7:20 PM EDTSevere Thunderstorm WarningFFCLumpkin40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.